Alabama, 2025Hail and Damaging Winds in Alabama, June 25, 2025
June 25, 2025 · NWS HUN · 12 events in 2 counties and zones
Isolated thunderstorms produced a few downbursts in DeKalb and Jackson Counties in northeast Alabama. Also, a few reports of large hail, including one up to golf ball sized were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $54,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms produced a few downbursts in DeKalb and Jackson Counties in northeast Alabama. Also, a few reports of large hail, including one up to golf ball sized were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 25, 2:06 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 25, 2:06 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
306 PM CDT Wed Jun 25 2025
...New NEAR TERM...
.NEAR TERM...
(Tonight)
Issued at 306 PM CDT Wed Jun 25 2025
Strong early summertime heating and higher instability, with mid
afternoon temperatures across the Tennessee Valley into the
low/mid 90s and dewpoints in the low/mid 70s. This has produced
heat indexes in the upper 90s to as high as 110 at Muscle Shoals.
Thus a Heat Advisory continues for the area. We earlier have
extended it into early Friday evening.
The heat and greater instability has produced rather high most
unstable CAPES of 3000-5000 J/kg. This has resulted in scattered
shower and thunderstorm formation. Storms that first started in
the early afternoon were mainly in the mountains of the western
Carolinas. Newer convection was noted NW of Chattanooga and over
parts of Jackson/DeKalb/ Marshall counties. With hot conditions
continuing, showers and storms should continue into the early and
mid evening. Forecast sounding profiles were indicative that the
stronger storms could produce microbursts when they collapse, with
wind gusts over 60 mph.
Shower and thunderstorm coverage should slowly wind down as we go
into the mid/late evening. Another muggy night is expected, with
low temperatures only in the low/mid 70s. There is a risk for fog
development in the overnight, especially towards daybreak Thur
morning. Fog will be more prevalent in sheltered valley
locations, as well as areas that received wetting rainfall.
&&
.SHORT TERM...
(Thursday through Saturday)
Issued at 1115 AM CDT Wed Jun 25 2025
Another feature of note is an upper level low over the northern
Bahamas and east of Florida. This feature will continue heading
to the NW, and bring additional moisture towards this region. The
clouds and moisture will bring slightly cooler temperatures to the
area. High temperatures on Thursday should rise into the low/mid
90s, and in the lower 90s Friday. But with still high dewpoints
(low/mid 70s), heat index values will remain very close, to above
criteria for advisory. So we will extend our Heat Advisory through
7 PM Friday. Lows Thu/Fri night should range from the upper 60s to
lower 70s.
And with the heat, there will be more chances of mainly afternoon
and early evening showers and thunderstorms. These storms could
become strong to severe, with a Marginal Risk for the entire area
Thu, and about 1/2 of the area Fri. Damaging winds, and maybe
large hail are the main threats posed by the stronger storms.
Areal precipitable water amounts should range around 1.4 to 1.7
inches, which would support locally heavy rainfall from the
stronger storms.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 828 PM CDT Tue Jun 24 2025
An upper low will meander over the Southeast through the weekend. By
Monday, an upper shortwave trough will traverse the Midwest and then
swing over the Ohio Valley on Tuesday. At the surface, high pressure
will persist over the Appalachians for the weekend; however, this
will then be pushed towards the eastern seaboard early next week as
a low pressure system slides over the Great Lakes and its associated
cold front approaches the Tennessee Valley. With this pattern, expect
daily chances of showers and storms (30-60% chance), especially
during peak heating in the afternoon/early evening. By Tuesday, rain
and storm chances are forecast to increase (40-70%) as the
aforementioned surface front approaches the region.
Model PWATs range between 1.7-1.9 inches from Saturday through
Monday and, when compared with BMX Sounding Climatology, fall within
the 75-90th percentiles. PWATs increase to over 2 inches by midweek,
which would be greater than the 90th percentile. Thus, showers will
be efficient rainfall producers and could outperform current forecast
rainfall totals for the long term. At least nuisance flooding will
therefore be possible this weekend through early next week. As for
any chance of severe storms, instability will be sufficient but bulk
shear values are low. So, confidence is low in severe storm
occurrence.
The good news is that with the return of shower/storm chances will
come cooler daytime temperatures. Highs in the upper 80s to lower 90s
are anticipated from Saturday through Monday, with mid to upper 80s
on Tuesday due to the higher rain chances. Lows, however, will
remain in the upper 60s to lower 70s each night.
&&
.AVIATION...
(18Z TAFS)
Issued at 1230 PM CDT Wed Jun 25 2025
High pressure over the region at the surface and aloft, will
control the Tennessee Valley's weather for the TAF. Light winds
are expected for the TAF. Strong daytime heating could result in
isolated to scattered shower and thunderstorm development this
afternoon and into the late evening.. Confidence is too low to
include a shower mention in the TAF at or near a terminal. But
have higher confidence that late night fog is probable, especially
in sheltered locations and near areas that had recently received
rainfall. Fog that develops should quickly dissipate after
daybreak Thu. Strong heating will produce more cumulus development
in the late morning, with possible convection near the end of the
TAF.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT Friday for ALZ001>010-016.
TN...Heat Advisory until 7 PM CDT Friday for TNZ076-096-097.
&&
NEAR TERM...RSB
SHORT TERM....RSB
LONG TERM....26
AVIATION...RSB
In the hours before
Special weather statement, Jun 25, 1:21 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Huntsville AL
221 PM CDT Wed Jun 25 2025
ALZ008>010-252000-
Marshall AL-DeKalb AL-Jackson AL-
221 PM CDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARSHALL...SOUTH
CENTRAL JACKSON AND SOUTHWESTERN DEKALB COUNTIES THROUGH 300 PM
CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geraldine, or 9 miles northeast of Albertville, moving west at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albertville, Fort Payne, Boaz, Guntersville, Rainsville, Henagar,
Crossville, Sylvania, Fyffe, and Powell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3420 8598 3420 8611 3419 8611 3418 8619
3410 8629 3410 8631 3435 8644 3469 8581
3449 8568
TIME...MOT...LOC 1920Z 070DEG 9KT 3434 8607
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
30Special weather statement, Jun 25, 2:03 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Huntsville AL
303 PM CDT Wed Jun 25 2025
ALZ008>010-252045-
Marshall AL-DeKalb AL-Jackson AL-
303 PM CDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT MARSHALL...SOUTH CENTRAL JACKSON
AND SOUTHWESTERN DEKALB COUNTIES THROUGH 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grant, or 8 miles northeast of Guntersville, moving northwest at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albertville, Scottsboro, Boaz, Guntersville, Rainsville, Sylvania,
Fyffe, Powell, Grant, and Geraldine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 8571 3421 8618 3444 8657 3448 8647
3448 8643 3450 8639 3451 8639 3452 8637
3451 8637 3452 8635 3451 8634 3454 8631
3466 8602
TIME...MOT...LOC 2002Z 122DEG 13KT 3444 8619
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RADThunderstorm Wind, Jackson
- When
- June 25, 2:32 PM CST
- Where
- Jackson County, 4.48 mi SE of Section to 3.63 mi ESE of Section
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -85.930
Multiple trees were knocked down on CR 409, 120, 100 and 430. A tree was knocked down on a home on CR 430. Time estimated by radar.
Thunderstorm Wind, Dekalb
- When
- June 25, 2:32 PM CST
- Where
- Dekalb County, 2.69 mi NW of Rainsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -85.900
A few trees were knocked down in the Powell area near the county line. Time estimated by radar.
Thunderstorm Wind, Dekalb
- When
- June 25, 2:32 PM CST
- Where
- Dekalb County, 4.07 mi WNW of Rainsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.532, -85.930
A large tree was down on CR 100 blocking the road. Time estimated by radar.
Thunderstorm Wind, Dekalb
- When
- June 25, 2:32 PM CST
- Where
- Dekalb County, 4.07 mi WNW of Rainsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.523, -85.936
A tree was uprooted and landed on a carport at 383 CR 275. Time estimated by radar.
Thunderstorm Wind, Jackson
- When
- June 25, 2:32 PM CST
- Where
- Jackson County, 4.4 mi SE of Section
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -85.932
Trees were knocked down with roof damage resulting at 135 CR 430. Time estimated by radar.
Thunderstorm Wind, Jackson
- When
- June 25, 2:35 PM CST
- Where
- Jackson County, 2.8 mi SE of Section
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.557, -85.939
A tree was knocked down at CR 120 at Highway 35. Time estimated by radar.
Hail, Jackson
- When
- June 25, 3:35 PM CST
- Where
- Jackson County, Pisgah
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.680, -85.850
Hail with a diameter of up to golf balls was reported in Pisgah.
Thunderstorm Wind, Jackson
- When
- June 25, 3:36 PM CST
- Where
- Jackson County, 1.42 mi ESE of Sulphur Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.794, -85.726
A tree was knocked down at 4105 AL Highway 117 blocking both lanes. Time estimated by radar.
Hail, Jackson
- When
- June 25, 3:45 PM CST
- Where
- Jackson County, 0.57 mi E of Roslie
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.700, -85.770
Hail with a diameter up to quarters was reported in Rosalie.
Thunderstorm Wind, Jackson
- When
- June 25, 3:50 PM CST
- Where
- Jackson County, 1.31 mi SSE of Flat Rock
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.752, -85.693
A large tree was down in the road at CR 711 at Highway 117.
Thunderstorm Wind, Jackson
- When
- June 25, 4:10 PM CST
- Where
- Jackson County, 0.79 mi WSW of Stevenson Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.877, -85.813
A parked truck trailer was overturned at 43340 U.S. Highway 72 in Stevenson.
Thunderstorm Wind, Jackson
- When
- June 25, 4:10 PM CST
- Where
- Jackson County, 0.94 mi W of Stevenson Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.882, -85.816
A power pole was knocked down on 2nd Street near Old Mt Carmel.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 25 to 28, 20254 deaths · 3 events
- Tornado and Hail in Georgia, June 25 to 26, 2025$103,000 · EF1 · 56 events
- Tornadoes and Damaging Winds in Minnesota, June 25, 2025$227,000 · EF1 · 9 events
- Tornado and Hail in Florida, June 25, 2025$250,000 · EF1 · 3 events
- Hail and Damaging Winds in North Carolina, June 25, 2025$111,000 · 1 in hail · 33 events
- Damaging Winds in Alabama, June 25, 2025$133,000 · 65 kt wind · 19 events
- Damaging Winds in Virginia, June 25, 2025$84,000 · 61 kt wind · 22 events
- Flash Flooding in Pennsylvania, June 25 to 28, 2025$121,000 · 13 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2025$201,000 · 2 events
- Damaging Winds in Maryland, June 25, 2025$87,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Georgia, June 25 to 27, 2025$48,000 · 1 in hail · 21 events
- Flash Flooding in West Virginia, June 25 to 26, 2025$70,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281812, 1281813, 1281815, 1281816, 1281827, 1281817, 1281819, 1281820, 1281822, 1281823, 1281824, 1281825.